Alert archive / Massachusetts / Freeze Warnings in 2015

Freeze Warning 5, NWS Boston/Norton, MA

October 18, 20158 counties in Massachusetts; 5 counties in Rhode Island

NWS Boston/Norton, MA issued this freeze warning at Oct 18, 2015, 4:08 AM EDT for 8 counties in Massachusetts; 5 counties in Rhode Island. It took effect at Oct 19, 2015, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2015, 4:08 AM EDT (08:08 UTC)
In effect from
Oct 19, 2015, 2:00 AM EDT
Expired
Oct 19, 2015, 9:00 AM EDT
In force
7 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 7 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2015-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2015-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1694 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WWUS71 KBOX 180808
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
408 AM EDT SUN OCT 18 2015

MAZ006-007-014-016>021-RIZ002-004-006-181615-
/O.CAN.KBOX.FZ.W.0004.000000T0000Z-151018T1300Z/
/O.NEW.KBOX.FZ.W.0005.151019T0600Z-151019T1300Z/
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...LAWRENCE...GLOUCESTER...CAMBRIDGE...
QUINCY...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...
NEW BEDFORD...MATTAPOISETT...PROVIDENCE...WARWICK...
NARRAGANSETT...WESTERLY
408 AM EDT SUN OCT 18 2015

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. 

* LOCATION...EASTERN ESSEX COUNTY AS WELL AS SOUTHEAST MIDDLESEX
  COUNTY...ALL OF COASTAL NORFOLK...PLYMOUTH...AND BRISTOL
  COUNTIES IN MASSACHUSETTS.

* TEMPERATURES...IN THE LOWER 20S TO AROUND 30.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT
  AND REMAIN THERE THROUGH SUNRISE MONDAY.

* IMPACTS...A FREEZE IS EXPECTED...WHICH WILL LIKELY KILL CROPS
  AND OTHER SENSITIVE VEGETATION THAT WERE NOT FROZEN SATURDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MAZ015-022-023-RIZ005-007-181615-
/O.UPG.KBOX.FZ.A.0004.151019T0600Z-151019T1200Z/
/O.NEW.KBOX.FZ.W.0005.151019T0600Z-151019T1300Z/
SUFFOLK MA-BARNSTABLE MA-DUKES MA-BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...BOSTON...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...BRISTOL...NEWPORT
408 AM EDT SUN OCT 18 2015

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATION...BOSTON METRO AREA...CAPE COD...MARTHAS VINEYARD... 
  AND NEWPORT AND BRISTOL COUNTIES IN RHODE ISLAND.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING 
  AFTER MIDNIGHT SUNDAY NIGHT AND AND REMAIN THERE THROUGH 
  SUNRISE MONDAY.

* IMPACTS...A FREEZE IS EXPEECTED...WHICH WILL LIKELY KILL CROPS
  AND OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

CTZ002>004-MAZ005-009>013-RIZ001-003-181300-
/O.CON.KBOX.FZ.W.0004.000000T0000Z-151018T1300Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...BLANDFORD...
AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...
FOXBORO...NORWOOD...FOSTER...SMITHFIELD...WEST GREENWICH
408 AM EDT SUN OCT 18 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATION...EASTERN ESSEX COUNTY AS WELL AS ALL OF COASTAL 
  NORFOLK...PLYMOUTH...AND BRISTOL COUNTIES IN MASSACHUSETTS.

* TEMPERATURES...IN THE MID 20S TO AROUND 30.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT 
  AND REMAIN THERE THROUGH SUNRISE SUNDAY.

* IMPACTS...A FREEZE IS EXPECTED...WHICH WILL LIKELY KILL CROPS 
  AND OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
FIELD

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
4 follow-up statements
682 
WWUS71 KBOX 181302
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
902 AM EDT SUN OCT 18 2015

MAZ006-014-017-018-RIZ006-181415-
/O.CAN.KBOX.FZ.W.0005.151019T0600Z-151019T1300Z/
WESTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-WASHINGTON RI-
INCLUDING THE CITIES OF...LAWRENCE...CAMBRIDGE...TAUNTON...
BROCKTON...NARRAGANSETT...WESTERLY
902 AM EDT SUN OCT 18 2015

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FREEZE
WARNING.

THE GROWING SEASON HAS ENDED.

$$

CTZ002>004-MAZ005-009>013-RIZ001-003-181415-
/O.EXP.KBOX.FZ.W.0004.000000T0000Z-151018T1300Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FRAMINGHAM...LOWELL...BLANDFORD...
AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...
FOXBORO...NORWOOD...FOSTER...SMITHFIELD...WEST GREENWICH
902 AM EDT SUN OCT 18 2015

...FREEZE WARNING HAS EXPIRED...

$$

MAZ007-015-016-019>023-RIZ002-004-005-007-182115-
/O.CON.KBOX.FZ.W.0005.151019T0600Z-151019T1300Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-
BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...GLOUCESTER...BOSTON...QUINCY...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...
FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...PROVIDENCE...WARWICK...
BRISTOL...NEWPORT
902 AM EDT SUN OCT 18 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

* LOCATION...EASTERN ESSEX COUNTY AS WELL AS SOUTHEAST MIDDLESEX 
  COUNTY...ALL OF COASTAL NORFOLK...PLYMOUTH...AND BRISTOL 
  COUNTIES IN MASSACHUSETTS.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT 
  AND REMAIN THERE THROUGH SUNRISE MONDAY.

* IMPACTS...A FREEZE IS EXPECTED...WHICH WILL LIKELY KILL CROPS 
  AND OTHER SENSITIVE VEGETATION THAT WERE NOT FROZEN SATURDAY 
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
062 
WWUS71 KBOX 181948
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EDT SUN OCT 18 2015

MAZ007-015-016-019>023-RIZ002-004-005-007-190400-
/O.CON.KBOX.FZ.W.0005.151019T0600Z-151019T1300Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-
BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...GLOUCESTER...BOSTON...QUINCY...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...
FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...PROVIDENCE...WARWICK...
BRISTOL...NEWPORT
348 PM EDT SUN OCT 18 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

* LOCATION...EAST AND SOUTH COASTS OF MASSACHUSETTS INCLUDING
  UPPER CAPE COD AND MARTHAS VINEYARD...AND NARRAGANSETT BAY
  COMMUNITIES IN RHODE ISLAND.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT 
  AND REMAIN THERE THROUGH SUNRISE MONDAY.

* IMPACTS...A FREEZE IS EXPECTED...WHICH WILL LIKELY KILL CROPS
  AND OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
308 
WWUS71 KBOX 190216
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1016 PM EDT SUN OCT 18 2015

MAZ007-015-016-019>023-RIZ002-004-005-007-191030-
/O.CON.KBOX.FZ.W.0005.151019T0600Z-151019T1300Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-
BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...GLOUCESTER...BOSTON...QUINCY...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...
FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...PROVIDENCE...WARWICK...
BRISTOL...NEWPORT
1016 PM EDT SUN OCT 18 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

* LOCATION...EAST AND SOUTH COASTS OF MASSACHUSETTS INCLUDING 
  UPPER CAPE COD AND MARTHAS VINEYARD...AND NARRAGANSETT BAY 
  COMMUNITIES IN RHODE ISLAND.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT 
  AND REMAIN THERE THROUGH SUNRISE MONDAY.

* IMPACTS...A FREEZE IS EXPECTED...WHICH WILL LIKELY KILL CROPS 
  AND OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
104 
WWUS71 KBOX 190725
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
325 AM EDT MON OCT 19 2015

MAZ007-015-016-019>023-RIZ002-004-005-007-191300-
/O.CON.KBOX.FZ.W.0005.000000T0000Z-151019T1300Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-
BRISTOL RI-NEWPORT RI-
INCLUDING THE CITIES OF...GLOUCESTER...BOSTON...QUINCY...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...
FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...PROVIDENCE...WARWICK...
BRISTOL...NEWPORT
325 AM EDT MON OCT 19 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATION...EAST AND SOUTH COASTS OF MASSACHUSETTS INCLUDING 
  UPPER CAPE COD AND MARTHAS VINEYARD...AND NARRAGANSETT BAY 
  COMMUNITIES IN RHODE ISLAND.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...TEMPERATURES HAVE FALLEN BELOW FREEZING AND WILL REMAIN
  THERE THROUGH SUNRISE.

* IMPACTS...A FREEZE IS EXPECTED...WHICH WILL LIKELY KILL CROPS 
  AND OTHER SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at Oct 18, 1:50 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Oct 18, 1:50 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
150 AM EDT SUN OCT 18 2015

.SYNOPSIS...
A LARGE HIGH PRESSURE FROM THE MIDWEST TO THE OHIO VALLEY WILL
GRADUALLY BUILD TOWARD NEW ENGLAND...DRAWING THE COLDEST AIR OF
THE SEASON OVER SOUTHERN NEW ENGLAND OVERNIGHT THROUGH MONDAY.
A HARD FREEZE IS EXPECTED FOR MUCH OF THE REGION. QUIET AND
SEASONABLE WEATHER PATTERN PREVAILS MIDWEEK. CHANGE IS ANTICIPATED
BY LATE- WEEK INTO THE WEEKEND AS A STRONG SYNOPTIC SYSTEM OUT OF
THE N DIGS ACROSS THE REGION POTENTIALLY USHERING A RETURN OF
BELOW- NORMAL TEMPERATURES FOR THE AREA.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
145 AM UPDATE...
MODEL PREDICTIONS WERE VERY GOOD. THE SHOWERS OF RAIN AND SNOW
HAVE DISSIPATED AND CLOUDS WERE BREAKING UP ACROSS THE REGION.
THE CLOUDS HAD BEEN PREVENTING TEMPERATURES FROM BOTTOMING
OUT...BUT WITH THE CLEARING NOW...THIS WILL ALLOW TEMPERATURES TO
DROP TO NEAR OR BELOW FREEZING IN MUCH OF THE FREEZE WARNING AREA.
AS OF 1 AM...IT WAS DOWN TO 32 AT CHICOPEE WITH MID AND UPPER 30S
ELSEWHERE ACROSS THE REGION EXCEPT LOWER TO MID 40S TOWARD THE
COAST. WINDS HAD DIMINISHED TO 5 TO 10 MPH ACROSS MOST INLAND
LOCATIONS BUT WERE STILL BLOWING 10 TO 20 MPH ACROSS PORTIONS OF
CAPE COD AND THE ISLANDS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
HIGH PRESSURE CENTERED OVER THE MIDWEST WILL BRING DRY WEATHER TO
NEW ENGLAND. THE UPPER TROUGH AND COLD POOL WILL STILL BE IN
PLACE AND BRING SOME DESTABILIZING OF THE AIRMASS...ESPECIALLY AS
THE SUN GOES TO WORK AFTER SUNRISE. MIXING SHOULD REACH TO AT
LEAST 850 MB AND MAY REACH TO 800 MB. TEMPS AT 850 MB WILL BE -7C
TO -9C WHICH SUPPORTS MAX TEMPS IN THE 40S. MIXING TO THIS LEVEL
WILL ALSO TAP NORTHWEST WINDS OF 15-20 KNOTS AND PROVIDE GUSTS TO
THESE SPEEDS AT THE SURFACE.

OCEAN EFFECT SHOWERS ARE EXPECTED OFFSHORE WITH MORE THAN A 20
DEGREE DIFFERENTIAL BETWEEN 850 MB AND THE SEA SURFACE
TEMPERATURE. HOWEVER...WINDS WILL STILL BE OFFSHORE AND THE
SHOWER ACTIVITY IS NOT EXPECTED TO IMPACT CAPE COD.

A FREEZE WATCH FOR SUNDAY NIGHT CONTINUES FOR MOST LOCATIONS NOT
IN THE FREEZE WARNING FOR TONIGHT. SPECIFICALLY...SUFFOLK COUNTY
MA/CAPE COD AND MARTHAS VINEYARD...AND NEWPORT/BRISTOL COUNTIES IN
RHODE ISLAND. WITH LIGHTER WINDS AS HIGH PRESSURE BUILDS
IN...RADIATIONAL COOLING SHOULD REACH CLOSE TO THE COAST WITH DEW
POINTS IN THE 20S. CONTINUE TO LEAVE HEADLINES OUT OF BLOCK
ISLAND AND NANTUCKET WHERE N/NW WINDS SHOULD REMAIN JUST STRONG
ENOUGH TO PREVENT LOWS FROM DROPPING TOO MUCH.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
*/ HIGHLIGHTS ...

 - A RETURN TO SEASONABLE CONDITIONS INTO WEDNESDAY
 - A CHANCE FOR WET-WEATHER WEDNESDAY NIGHT INTO THURSDAY
 - LEANING TOWARDS A MORE AMPLIFIED PATTERN FRIDAY INTO THE WEEKEND
 - SUBSEQUENT EMPHASIS ON A BELOW-NORMAL CONDITIONS FOR THE TIMEFRAME

*/ DISCUSSION ...

MIDWEEK...GOOD AGREEMENT IN OVERALL TRENDS MINUS THE SMALL NUANCESBETWEEN
THE CANADIAN / EC / GFS ENSEMBLES. AN OVERALL QUASI-ZONAL H5
PATTERN WITH HEIGHTS CLOSE TO +1 STANDARD DEVIATION IS SUGGESTED.
H85 TEMPERATURES RETURNING MORE TO NORMAL AROUND +5C YIELDING AN
INDICATION OF SEASONABLE CONDITIONS AT THE SURFACE AT LEAST FOR
THE TUESDAY-WEDNESDAY TIMEFRAME.

LATE-WEEK INTO WEEKEND TIMEFRAME...NOTE ENSEMBLE AGREEMENT OF THE
MIDWEEK SUB-TROPICAL RIDGE WEAKENING AS LOWER H5 HEIGHTS AND
TROUGHING IS PREFERRED OFF THE SE-CONUS. DETERMINISTIC GUIDANCE
CONSENSUS SIGNAL PERHAPS SOME SUB-TROPICAL ENERGY BECOMING WELL-
ORGANIZED. MEANWHILE N-STREAM ENERGY IS LESS AMPLIFIED PER ENSEMBLES
OVER DETERMINISTIC CONSENSUS SUBSEQUENT OF ENSEMBLE MEMBER SPREAD.
WHILE ENSEMBLES SUGGEST RIDGING AND ABOVE-AVERAGE TEMPERATURES...NOT
READY TO BITE JUST YET. THE TWO POINTS MADE ABOVE INDICATED AS N-
STREAM ENERGY EVOLVES IT APPEARS TO HAVE THE OPPORTUNITY TO DIG S
TOWARDS LOWER HEIGHTS...INTERACTING WITH SUB-TROPICAL ENERGY. COULD
SEE A PROLONGED COOLER PATTERN PREVAIL REARWARD OF THE SYSTEM AS
A RESULT. DETAILS OUTLINED BELOW.

MONDAY THROUGH WEDNESDAY ...

HIGH PRESSURE MOVES S/E AS A COMBINATION OF CONTINENTAL MARITIME AND
POLAR SYSTEMS SWEEP N OF NEW ENGLAND. A TRAILING COLD FRONT PUSHES S
INTO NEW ENGLAND TUESDAY AWAY FROM FAVORABLE DYNAMICS...ERODING UP
AGAINST LINGERING HIGH PRESSURE AND DRIER AIR. PERHAPS SOME SHOWER
ACTIVITY OF WHICH HIGHER CONFIDENCE IS MORE N/W AND AGAINST HIGHER
TERRAIN...OTHERWISE FEEL THE MAJORITY OF THE FORECAST TIMEFRAME IS
DRY WITH SCATTERED TO BROKEN MID-LEVEL CLOUD DECKS AND BREEZY W/SW-
WINDS PER ISALLOBARIC/GRADIENT RESPONSE. WARM AIR ADVECTION ALOFT
WITHIN THE NEAR-ZONAL FLOW...CONFIDENCE SEASONABLE CONDITIONS WITH
HIGHS AROUND THE LOW 60S POST A CHILLY START MONDAY WITH THE WEEKEND
ANOMALOUS COLD AIRMASS DEPARTING. EXPECT FREEZING TEMPERATURES ONCE
MORE IN N/W MASS MONDAY NIGHT - TUESDAY MORNING.

THURSDAY ...

MODEL CONSENSUS TREND AN OPEN-WAVE TROUGH DISTURBANCE FOR THE TIME-
FRAME. INCREASING CONFIDENCE OF CYCLOGENESIS AND LOW DEVELOPMENT
BENEATH FAVORABLE JET DYNAMICS ALOFT. SIGNALS INDICATE AN INITIAL
ISALLOBARIC RESPONSE ALONG A LEADING WARM-FRONT AS THE LOW CAPTURES
THE S-FLOW ROUND THE W-PERIPHERY OF A E-W RIDGE OF HIGH PRESSURE
EXTENDING W INTO THE SE-CONUS. AMPLE FORCING AND MOISTURE YIELDS WET
WEATHER CHANCES WEDNESDAY NIGHT INTO THURSDAY MORNING ALONG THE WARM-
FRONT. WET-WEATHER CHANCES AGAIN THURSDAY FRONTOGENETICALLY FORCED
AHEAD OF A SWEEPING COLD FRONT.

DESPITE DISCREPANCIES AMONG DETERMINISTIC GUIDANCE...FEEL A MAJORITY
OF WET-WEATHER CHANCES MORE OVER N/W NEW ENGLAND BENEATH FAVORABLE
DYNAMICS. FOLLOW-UP COLD POOL / BREEZY NW-FLOW IMMEDIATELY REARWARD
OF THE COLD FRONT. PERHAPS A CONCLUSION TO SEASONABLE CONDITIONS AND
A RETURN OF BELOW-AVERAGE TEMPERATURES. CONFIDENCE TOWARDS SUCH.

FRIDAY INTO THE WEEKEND ...

LOW CONFIDENCE FORECAST. ENSEMBLE AND DETERMINISTIC SOLUTIONS DIFFER
ON THE EVOLUTION AND MAGNITUDE OF THE CONTINENTAL MARITIME SYSTEM
ACROSS AND E OF NEW ENGLAND PER DISPERSION OF GUIDANCE AS WPC NOTES.
THIS HAS IMPLICATIONS AS TO WHETHER A COOL-DRY AIRMASS IS HELD IN
PLACE USHERED S OUT OF CANADA BY BREEZY NW-FLOW...OR...RIDGING
BUILDS IN FROM THE W ALONG WITH SW MID-LEVEL FLOW YIELDING AT- OR
ABOVE-AVERAGE CONDITIONS. WITH ENSEMBLES INDICATING TROUGHING AND
SUBSEQUENT LOWER HEIGHTS TOWARDS SUB-TROPICAL ENERGY NOTED EARLIER
PREFER A MODERATE-AMPLIFIED SOLUTION WITH THE CONTINENTAL-MARITIME
SYSTEM BEING ALLOWED TO DIG S PERHAPS CUTTING-OFF FROM THE MARITIME
FLOW. FAVOR A COOL-DRY AIRMASS BEING USHERED ACROSS THE REGION OUT
OF CANADA PER BREEZY NW-FLOW. THE MIDWEEK RIDGE WEAKENED...IT JUST
APPEARS THAT THE DOOR IS OPEN FOR BUSINESS THAT DETERMINISTIC
GUIDANCE SUGGESTS.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SUNDAY NIGHT/...HIGH CONFIDENCE.

CLOUDS WERE DISSIPATING AS OF 130 AM. VFR CONDITIONS WILL CONTINUE
THROUGH THE REST OF THE OVERNIGHT HOURS. GUSTY W/NW WINDS WILL
CONTINUE AT THE COAST. WILL SEE WINDS PICK UP AGAIN BY LATE
MORNING WITH GUSTS TO 20 KT...EXCEPT GUSTS TO 25 KT OVER
NANTUCKET. WINDS WILL AGAIN DIMINISH OVERNIGHT SUNDAY NIGHT.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK /MONDAY NIGHT THROUGH THURSDAY/...

MONDAY INTO TUESDAY...HIGH CONFIDENCE.

QUIET MONDAY WITH LIGHT W-WINDS TURNING S. BREEZY WITH W/SW-WINDS
AND GUSTS UP TO 30 KTS AHEAD OF A COLD FRONT SWEEPING THE TERMINALS
TUESDAY. CHANCE -SHRA. VFR.

WEDNESDAY INTO THURSDAY...MODERATE CONFIDENCE.

WINDS LIGHT ON WEDNESDAY TURNING S. RAINS WEDNESDAY NIGHT INTO
THURSDAY MORNING. MVFR-IFR POSSIBLE. SHOWERS ON THURSDAY AHEAD OF
WHICH S-WINDS BECOME BREEZY WITH GUSTS UP TO 20 KTS ESPECIALLY FOR
S/SE-TERMINALS...WHILE BEHIND WINDS BACK NW REMAINING BREEZY WITH
GUSTS UP TO 20 KTS INTO FRIDAY MORNING.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SUNDAY NIGHT/...

REST OF TONIGHT...HIGH CONFIDENCE. SMALL CRAFT ADVISORIES
CONTINUE FOR MOST OF THE WATERS. NORTHWEST WIND GUSTING TO NEAR
25 KNOTS AS COLDER AIR BUILDS OVER THE WATERS. SEAS MAY REACH NEAR
5 FEET ON THE OUTER WATERS. SCATTERED OCEAN-EFFECT SHOWERS
DEVELOPING.

SUNDAY...HIGH CONFIDENCE. NORTHWEST WINDS GUST AROUND 20 KNOTS BUT
MAY APPROACH 25 KNOTS AT TIMES. SEAS SHOULD SLOWLY DIMINISH BELOW
5 FEET ON THE OUTER WATERS. SMALL CRAFT ADVISORIES SHOULD END OVER
MOST WATERS...BUT LINGER OVER THE SOUTHEAST OUTER WATERS DUE TO 5
FOOT SEAS. SCATTERED OCEAN-EFFECT SHOWERS.

SUNDAY NIGHT...MODERATE-HIGH CONFIDENCE. LINGERING 5 FOOT SEAS
MAY REQUIRE LINGERING SMALL CRAFTS ON THE WATERS SOUTH AND EAST OF
CAPE COD.

OUTLOOK /MONDAY NIGHT THROUGH THURSDAY/...

MONDAY INTO TUESDAY...HIGH CONFIDENCE.

QUIET MONDAY WITH W-WINDS TURNING S. TURNING BREEZY WITH W/SW-
WINDS GUSTS UP TO 30 KTS AHEAD OF A COLD FRONT SWEEPING THE WATERS
LATE TUESDAY. SEAS BUILDING 5-7 FEET ON ALL OUTER WATERS...ENCROACHING
INTO THE S-INNER SOUNDS ON TUESDAY. LOW CONFIDENCE GALES.

WEDNESDAY INTO THURSDAY...MODERATE CONFIDENCE.

WINDS LIGHT ON WEDNESDAY TURNING S. SEAS DIMINISH. S-WINDS INCREASE
AHEAD OF A COLD FRONT SWEEPING THE WATERS LATE THURSDAY INTO THURSDAY
NIGHT. GUSTS UP TO 20 KTS. SEAS BUILDING TO 5 FEET. WINDS BACK OUT
OF THE W/NW BEHIND THE FRONT AND REMAIN GUSTY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR CTZ002>004.
MA...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR MAZ005>007-
     009>014-016>021.
     FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
     MAZ015-022-023.
RI...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR RIZ001>004-006.
     FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
     RIZ005-007.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT EARLY THIS MORNING FOR
     ANZ231>234.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR ANZ235-
     237-250-251-256.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR ANZ254-
     255.

&&

SYNOPSIS...WTB/SIPPRELL
NEAR TERM...GAF
SHORT TERM...WTB
LONG TERM...SIPPRELL
AVIATION...GAF/WTB/SIPPRELL
MARINE...GAF/WTB/SIPPRELL
Hazardous weather outlook, Oct 17, 4:34 PM EDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
434 PM EDT SAT OCT 17 2015

MAZ002>004-008-026-182045-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-
434 PM EDT SAT OCT 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN- AND WESTERN-
PORTIONS OF MASSACHUSETTS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ005>007-009>014-016>021-RIZ001>004-006-182045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
WASHINGTON RI-
434 PM EDT SAT OCT 17 2015

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN...CENTRAL...EASTERN...NORTHEASTERN...AND
SOUTHEASTERN...AS WELL AS NORTHERN AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ015-022-023-RIZ005-007-182045-
SUFFOLK MA-BARNSTABLE MA-DUKES MA-BRISTOL RI-NEWPORT RI-
434 PM EDT SAT OCT 17 2015

...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE BOSTON-METRO AREA AS
WELL AS SOUTH-COASTAL RHODE ISLAND AND MASSACHUSETTS INCLUDING
CAPE COD.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ024-RIZ008-182045-
NANTUCKET MA-BLOCK ISLAND RI-
434 PM EDT SAT OCT 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-182045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
434 PM EDT SAT OCT 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

TUESDAY...

SOUTHWEST WINDS MAY REACH GALE FORCE ON THE OUTER SOUTH COASTAL
WATERS...BUT CONFIDENCE IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 3:58 AM EDTSmall Craft AdvisoryBOX32 hr

Nearby

Freeze Warnings in Massachusetts, 2015Freeze Warnings in Rhode Island, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.